ON THE SOLUTIONS OF LINEAR VOLTERRA EQUATIONS OF THE SECOND KIND WITH SUM KERNELS - Archive ouverte HAL Access content directly
Journal Articles Journal of Integral Equations and Applications Year : 2020

ON THE SOLUTIONS OF LINEAR VOLTERRA EQUATIONS OF THE SECOND KIND WITH SUM KERNELS

Abstract

We consider a linear Volterra integral equation of the second kind with a sum kernel Kpt 1 , tq " ř i K i pt 1 , tq and give the solution of the equation in terms of solutions of the separate equations with kernels K i , provided these exist. As a corollary, we obtain a novel series representation for the solution with improved convergence properties. We illustrate our results with examples, including the first known Volterra equation solved by Heun's confluent functions. This solves a long-standing problem pertaining to the representation of such functions. The approach presented here has widespread applicability in physics via Volterra equations with degenerate kernels.
Fichier principal
Vignette du fichier
Volterra_Inverses.pdf (358.02 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-03597299 , version 1 (04-03-2022)

Identifiers

Cite

P.-L Giscard. ON THE SOLUTIONS OF LINEAR VOLTERRA EQUATIONS OF THE SECOND KIND WITH SUM KERNELS. Journal of Integral Equations and Applications, 2020, 32 (4), pp.429-445. ⟨10.1216/jie.2020.32.429⟩. ⟨hal-03597299⟩
33 View
370 Download

Altmetric

Share

Gmail Facebook X LinkedIn More